Send to:

Choose Destination
See comment in PubMed Commons below
Vnitr Lek. 2010 May;56(5):370-5.

[Peroral hormonal contraception and risk of venous thromboembolism].

[Article in Czech]

Author information

  • 1Interní kardiologická klinika Lékarské fakulty MU a FN Brno, pracoviste Bohunice.


Oral contraceptives increase the risk of thromboembolism. Recent studies have indicated that the risk of thromboembolic disease in users of combined oral contraceptive pills varies not only with estrogen dose, but also with the type of gestagen in pills with the same estrogen dose. We describe 8 women from our intensive care unit who developed a deep venous thrombosis while on oral contraceptives. The aim of this article is also to discuss other risk factors for the potential risk of venous tromboembolism in users of combined oral contraceptive.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk